Hi Bsime, I did indeed see my rheumatologist at Mayo yesterday. He does not agree with my internal med doc that the muscle atrophy is caused by the prednisone. He thinks it is caused by my peripheral neuropathy which has been going on for maybe 12 years. It is not caused by muscle disease but by nerve damage. He said the damage is permanent. It's more obvious below the waist but is starting in my shoulders too. I am seeing a neurologist that specializes in PN in Dec. It's very concerning as I have really had to curtail my physical activities but I can walk, go up stairs and get up from the floor. It may or may not be caused by my lupus but that's been under good control. My diabetes is only 2 years old and I've never had an A1C above 6.6 so that is probably not the reason either. Thanks for writing. I often write more for med. info/experience than moral support so I don't get many responces. Deb
DX: lupus, headaches, hair loss, high blood pressure, allergies, chemical sensitivities, photo sensitivity, muscle spasms, neuropathy in hands and feet, type 2 diabetes
Meds: cellcept,2000 mg/day prednisone 7mg, cozaar, effexor, trazodone, lunesta, vicodin, imitrex nasal for migraines, metformin, insulin, simvistatin, nasonex and astelin for allergies.